MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281418
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes Anemia (1706); Pain (1994); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code c20 - the device remains implanted and, therefore, was not available for direct analysis by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm (aaa) utilizing a gore® excluder® aaa endoprosthesis (rlt281418).On (b)(6) 2025, the patient received medical imaging revealing a type 1a endoleak on the rlt281418.It is reported the cause of the endoleak is unknown and it is unknown if the endoleak led to aneurysm enlargement.Reportedly, the patient was having back pain and low hemoglobin (hgb).On (b)(6) 2025, the patient underwent a reintervention procedure to treat the endoleak utilizing a gore® excluder® aaa endoprosthesis (aortic extender, pla280300).It was reported that the endoleak was not visible on the aortogram, however, the physician elected to still implant an aortic extender.(the above event is documented under case- (b)(4)).Reportedly, during device preparation it was extremely difficult to remove the packaging sheath from the pla280300.After multiple attempts, the packaging sheath was removed; however, the device was damaged and was not used on the patient.A gore® excluder® conformable aaa endoprosthesis (cxa280005) was used to replace the damaged pla.It was reported there was no damage to the box or packaging of the damaged pla.Reportedly, it is unknown if the endoleak was resolved as it could not be seen on the aortogram during the reintervention procedure.The patient tolerated the procedure.(the above event is documented under case- (b)(4)).
 
Event or Problem Description
On (b)(6) 2022, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm (aaa) utilizing a gore® excluder® aaa endoprosthesis (rlt281418).On (b)(6) 2025, the patient received medical imaging, as the patient was having back pain and low hemoglobin (hgb).Reportedly, the medical imaging revealed a potential type 1a endoleak on the rlt281418.It is reported the cause of the type 1a endoleak is unknown and it is unknown if the endoleak led to aneurysm enlargement.On (b)(6) 2025, the patient underwent a reintervention procedure to treat the potential type 1a endoleak utilizing a gore® excluder® aaa endoprosthesis (aortic extender, pla280300).It was reported that the type 1a endoleak was not visible on the aortogram, however, the physician elected to still implant an aortic extender.Reportedly, it is unknown if the type 1a endoleak was resolved as it could not be seen on the aortogram during the reintervention procedure.The patient tolerated this procedure.On an unknown date after the reintervention procedure, the patient was sent to interventional radiology (ir) to treat a type 2 endoleak.It is unknown what was done to treat the type 2 endoleak.Reportedly, a few days later on an unknown date, the patient underwent open repair due to the aneurysm rupturing due to an unknown cause.It is unknown what was performed during the open repair and current patient status is unknown.(the above event is documented under (b)(4).It was also reported during device preparation for the reintervention procedure on (b)(6) 2025, that it was extremely difficult to remove the packaging sheath from the pla280300.After multiple attempts, the packaging sheath was removed; however, the device was damaged and was not used on the patient.A gore® excluder® conformable aaa endoprosthesis (cxa280005) was used to replace the damaged pla.It was reported there was no damage to the box or packaging of the damaged pla.(the above event is documented under (b)(4).
 
Additional Manufacturer Narrative
Updated b5 - most up to date event description added.Added g3/g4, h1/h2, h6.Additional information: added e050101 ruptured aneurysm in health effect - clinical codes.Added f2203 imaging required in health effect - impact codes.Added b15 analysis of information provided by user/third party to type of investigation.Removed d16 conclusion not yet available and added d12 known inherent risk of device and d15 cause not established to investigation conclusions.Gore imaging sciences evaluation: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee all key findings have been captured or that the findings are accurate.The imaging evaluation performed by a clinical imaging specialist showed the following: four angiogram movie clips provided for evaluation.Additional dicom imaging set on the gore cloud dated 12/15/2025 is provided for evaluation on 12/23/2025.No name, date, or demographics on the movie imaging.Cannot manipulate the movie images in any way.(window leveling, rotating, etc.) cannot provide diameter or length measurements with angiogram or jpeg images.Video #1 shows: cannot confirm contrast outside the implanted device on this movie clip.Video #2 shows: images show 3 additional long radiopaque markers are present at the proximal end of the device.This finding indicates an aortic extender has been implanted within the proximal end of the originally implanted device.There appears to be one radiopaque device marker at the level of the right renal artery (rra) and one marker at the level of the lra.The renal arteries appear to be patent.Cannot identify contrast outside the implanted devices on this video.Video #3 shows: cannot identify contrast outside the implanted devices.An aortic extender is deployed.Video #4 shows: poor quality angiogram run.Cannot confirm contrast outside the implanted devices with this angiogram run.Post-implantation cta imaging dated (b)(6) 2025 shows: blue thrombus mask appears to extend proximal, to the proximal end of the device.Oblique views appear to show thrombus extending proximal to the implanted device posteriorly.Aortic diameter just distal to the lra appears to be 30.5mm, by max diameter.Aortic diameter 8mm distal to the lra appears to be 56.4mm x 73.2mm.Aortic diameter 15mm distal to the lra appears to be 73.3mm, by max diameter.At the proximal end of the implanted device there appears to be densities with unclear borders outside the device.Finding is suggestive of a possible aneurysm rupture.Maximum aaa diameter at level of clear wall margins appears to be 71.3mm x 72.9mm.Cannot confirm growth with one time-point.Comparison axial image series show: no contrast can be visualized in the aneurysm sac at the proximal circumferential device.There is contrast outside the implanted devices at the level of the device limbs.Contrast is visualized in a set of lumbar arteries on the arterial contrast image.Contrast in the sac appears to increase on the delayed contrast image.This finding is suggestive of a type ii endoleak.There appears to be lack of distal device limb apposition in the rci.Contrast is seen in the distal 7.5mm of the leg extending into the rci.This contrast is not visualized communicating with contrast in the aaa sac.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
brianna zipprich
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24004479
Report Number3007284313-2026-04509
Device Sequence Number15998482
Product Code MIH
UDI-Device Identifier00733132622559
UDI-Public(01)00733132622559(17)250131
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberRLT281418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexUnknown